Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 56, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 8, 2006, 11:20 AM CDT for Butler County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2006, 11:20 AM CDT (16:20 UTC)
- Expired
- Apr 8, 2006, 12:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Butler County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -123 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 081620
SVRMOB
ALC013-081700-
/O.NEW.KMOB.SV.W.0056.060408T1620Z-060408T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1120 AM CDT SAT APR 8 2006
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL ALABAMA
* UNTIL NOON CDT
* AT 1116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS NEAR 60 MPH. THIS STORM WAS LOCATED ABOUT 14 MILES
NORTH OF EVERGREEN NEAR DEANS..MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STARLINGTON AND I65 AND CR 7 BY 1125 AM CDT
I65 AND AL 106 BY 1130 AM CDT
CHAPMAN AND GEORGIANA BY 1135 AM CDT
BOLLING BY 1140 AM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.
LAT...LON 3171 8692 3163 8690 3157 8687 3156 8650
3167 8650 3167 8646 3183 8645
$$2 follow-up statements
000
WWUS54 KMOB 081644
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1142 AM CDT SAT APR 8 2006
ALC013-081700-
/O.CON.KMOB.SV.W.0056.000000T0000Z-060408T1700Z/
BUTLER AL-
1142 AM CDT SAT APR 8 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL NOON CDT FOR BUTLER
COUNTY...
AT 1140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS NEAR 60 MPH. THIS STORM WAS LOCATED JUST
EAST OF GEORGIANA...NEAR AVANT...OR ABOUT 21 MILES NORTHEAST OF
EVERGREEN. THE STORM WAS MOVING EAST AT 35 MPH TOWARDS THE PIGEON
CREEK AREA.
OTHER STRONG STORMS ARE NOTED OVER NORTHWESTERN BUTLER COUNTY.
THESE STORMS WILL PRODUCE SMALL HAIL AS THEY MOVE EAST AT 35 MPH
ACROSS NORTHERN BUTLER COUNTY. THESE STORMS MAY INCREASE IN
STRENGTH AND BECOME SEVERE. PERSONS IN NORTHERN BUTLER
COUNTY SHOULD BE ON THE LOOKOUT FOR THESE STORMS AS WELL.
LAT...LON 3171 8692 3163 8690 3157 8687 3156 8650
3167 8650 3167 8646 3183 8645
$$000
WWUS54 KMOB 081703
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1201 PM CDT SAT APR 8 2006
ALC013-081711-
/O.EXP.KMOB.SV.W.0056.000000T0000Z-060408T1700Z/
BUTLER AL-
1201 PM CDT SAT APR 8 2006
...THE SEVERE THUNDERSTORM WARNING FOR BUTLER COUNTY WAS ALLOWED TO
EXPIRE AT NOON CDT...
THE STORMS THAT PROMPTED THE WARNING FOR BUTLER COUNTY HAVE WEAKENED
TO BELOW SEVERE LIMITS. ISOLATED STRONG STORMS ARE STILL ONGOING
ACROSS NORTHERN BUTLER COUNTY JUST WEST AND NORTHWEST OF GREENVILLE.
THESE STORMS ARE MOVING TO THE EAST AROUND 35 MPH...AND MAY PRODUCE
SMALL HAIL AND GUSTY WINDS AROUND 45 MPH AS THEY MOVE ACROSS
NORTHERN BUTLER COUNTY THROUGH 1230 PM.
LAT...LON 3171 8692 3163 8690 3157 8687 3156 8650
3167 8650 3167 8646 3183 8645
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:15 AM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Apr 8, 6:15 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CDT SAT APR 8 2006
.UPDATE...BRIEF UPDATE TO INCREASE THE SURFACE WINDS FOR TODAY. WENT
WITH THE 08/06Z ETA12 WHICG LOOKS TO AGREE WITH THE CURRENT
CONDITIONS AND THE VAD WINDS BETTER. /11
*************************PREVIOUS*********************************
.SHORT TERM...(TODAY AND TONIGHT)
STRONG UPPER SYSTEM...CLOSED H5 LOW DROPPING SOUTH INTO ARKANSAS
AROUND SUNRISE FORECAST TO OPEN UP AND MOVE NORTHEAST TODAY. A COUPLE
LINES OF STRONG TO SEVERE STORMS MOVING EASTERLY ACROSS THE SOUTH
OVERNIGHT SHOULD BEGIN TO WEAKEN AS THE UPPER LOW OPENS UP AND MOVES
NORTHEAST. LATEST SPS OUTLOOK HAS SLIGHT CHANCE SEVERE FROM ROUGHLY
MOBILE NORTHEAST AND EAST TODAY...WILL MENTION DAMAGING WINDS AND
MAYBE MENTION ISOLATED TORNADOS THIS MORNING OVER THE WESTERN HALF.
THIS AFTERNOON WILL SEE THE COLDER AIR IN THE H5 TROUGH SLIPPING
ACROSS THE AREA AND MAY SEE SOME HAIL PRODUCING STORMS OVER THE
EASTERN HALF..ESPECIALLY IF WE CAN GET THE BRIEF CLEARING AS
ADVERTISED BY THE NAM AND SOMEWHAT BY THE GFS OVER THE SOUTHERN
SECTIONS OF THE FORECAST AREA. WINDS SHIFTING TO WEST FROM NOON TO
DARK ACROSS THE AREA AS SURFACE LOW MOVES PAST AND THEN NORTHERLY
LATER THIS EVENING WITH A FEW LINGERING SHOWERS ENDING THIS EVENING.
USED MAVMOS TEMPS TODAY AND TONIGHT. /11
.LONG TERM...(SUNDAY THROUGH FRIDAY)
BACK TO RAINFREE WEATHER THROUGH MUCH OF THE UPCOMING WEEK AS WE COME
UNDER THE INFLUENCE OF HIGH PRESSURE. COULD SEE A MID LEVEL FEATURE
SWINGING EAST ACROSS THE FORECAST AREA WEDNESDAY. AT THIS
TIME...LOOKS LIKE MORE IN THE WAY OF CLOUDS THAN RAIN CHANCES THEN.
MAY SEE AN ISOLATED SHOWER CREEPING BACK INTO THE FORECAST BY FRIDAY
AS SOUTHERLY FLOW BECOMES ESTABLISHED AROUND HIGH PRESSURE...OFF THE
SOUTHEAST UNITED STATES COAST. TEMPERATURES THROUGH THE MEDIUM RANGE
SHOULD BE GENERALLY CLOSE TO CLIMATOLOGY. /10
&&
.MARINE...
WINDS ARE AT EXERCISE CAUTION LEVELS CURRENTLY AND BELIEVE
THEY WILL STAY IN THIS RANGE...EXCEPT FOR SOME BRIEFLY STRONGER WINDS
IN AND NEAR ANY CONVECTION THIS MORNING...UNTIL TONIGHT. COOLER AIR
ARRIVES AS THE SURFACE LOW MOVES BY AND WINDS SHOULD INCREASE TO
SMALL CRAFT ADVISORY LEVELS TONIGHT AS THE NORTHERLY WINDS ADVECT
COOLER TEMPERATURES OVER THE WARMER OFFSHORE WATERS. WATER
TEMPERATURES ARE AROUND 70 IN THE NEARSHORE AREAS. NORTHERLY FLOW
CONTINUES INTO MONDAY AS SURFACE HIGH MOVES OFF TO THE EAST BUT WILL
DIMINISH BY SUNDAY AFTERNOON. RIDGE MAINTAINS ITS GRIP THROUGH MID
WEEK WITH A MAINLY ONSHORE LIGHT TO MODERATE WIND. /11
&&
.FIRE WEATHER...AWAY FROM THUNDERSTORMS AND LIGHTNING LEVELS
TODAY...NO CONCERNS. LOWEST DAYTIME RELATIVE HUMIDITIES THROUGH THE
WEEKEND ARE EXPECTED TO STAY OUT OF THE CRITICAL THRESHOLD RANGE. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 81 49 75 49 / 50 10 0 0
PENSACOLA 81 52 75 53 / 60 10 0 0
DESTIN 77 55 74 55 / 50 20 0 0
EVERGREEN 78 49 73 44 / 60 10 0 0
WAYNESBORO 79 48 73 43 / 60 10 0 0
CAMDEN 77 48 73 44 / 70 20 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM SATURDAY TO 10 AM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&
10/11Hazardous weather outlook, Apr 8, 11:15 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE MOBILE AL 1115 AM CDT SAT APR 8 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-082300- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1115 AM CDT SAT APR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...THIS AFTERNOON THROUGH SUNDAY MORNING... A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AS A COLD FRONT MOVES INTO AN UNSTABLE AIRMASS CURRENTLY IN PLACE OVER PORTIONS OF SOUTHERN ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE. THE AIRMASS IS FORECAST TO BECOME INCREASINGLY UNSTABLE LATER THIS AFTERNOON...MAINLY EAST OF I-65. LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS WILL BE THE MAIN THREAT...AND THE FARTHER NORTH...THE HIGHER THE CHANCES ARE OF RECEIVING LARGE HAIL. THIS DOES NOT MEAN...HOWEVER...THAT LARGE HAIL MAY NOT OCCUR CLOSE TO THE COAST...ESPECIALLY IN THE MID AFTERNOON. THE STORMS WILL HAVE MOVED EAST OF A GREENVILLE TO DESTIN LINE BY 5 PM. DRIER AIR WILL FILTER IN BEHIND THE COLD FRONT THIS EVENING AND NO ADDITIONAL RAINFALL IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. OUR AREA IS IN FOR YET ANOTHER PROLONGED DRY PERIOD DURING A LARGE PORTION OF THE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS MAY BE REQUIRED LATER THIS AFTERNOON...MAINLY EAST OF I-65...INCLUDING THE EXTREME NORTHWEST FLORIDA PANHANDLE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:38 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 37 min |
| Apr 8, 9:16 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 44 min |
| Apr 8, 10:20 AM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 25 min |
| Apr 8, 10:31 AM CDT | Severe Thunderstorm Warning | MOB | Monroe | 29 min |
| Apr 8, 10:56 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.